Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 21, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 15, 2011, 5:43 AM CDT for 16 counties in Texas. It took effect at Apr 15, 2011, 11:00 AM CDT. It was in force for 10 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 15, 2011, 5:43 AM CDT (10:43 UTC)
- In effect from
- Apr 15, 2011, 11:00 AM CDT
- Expired
- Apr 15, 2011, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Kent County, TX, King County, TX, Lubbock County, TX, Motley County, TX, Stonewall County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 77 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 11:15 AM CDT | NON-TSTM WND GST 60 | 1 Ne Memphis, TX | |
| Apr 15, 11:35 AM CDT | NON-TSTM WND GST 63 | 1 Ne Memphis, TX | |
| Apr 15, 11:45 AM CDT | NON-TSTM WND GST 59 | 1 S Northfield, TX | |
| Apr 15, 11:50 AM CDT | NON-TSTM WND GST 59 | 2 Wsw Turkey, TX | |
| Apr 15, 11:54 AM CDT | NON-TSTM WND GST 58 | Memphis, TX | MEASURED BY KVII SCHOOL NET |
| Apr 15, 11:55 AM CDT | NON-TSTM WND GST 58 | 2 Nne Childress, TX | |
| Apr 15, 11:55 AM CDT | NON-TSTM WND GST 63 | 2 Nw Childress, TX | |
| Apr 15, 12:50 PM CDT | NON-TSTM WND GST 60 | 2 Nne Childress, TX | |
| Apr 15, 12:52 PM CDT | NON-TSTM WND GST 64 | 2 Nw Childress, TX | |
| Apr 15, 12:58 PM CDT | NON-TSTM WND GST 67 | 2 Nw Childress, TX | |
| Apr 15, 1:42 PM CDT | NON-TSTM WND GST 62 | 2 Nw Childress, TX | |
| Apr 15, 1:53 PM CDT | NON-TSTM WND GST 59 | 2 Nw Childress, TX | |
| Apr 15, 2:00 PM CDT | NON-TSTM WND GST 62 | 2 Nne Childress, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3648 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
688 WWUS84 KLUB 151043 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 543 AM CDT FRI APR 15 2011 TXZ022>026-029>032-035>038-042>044-152100- /O.UPG.KLUB.FW.A.0023.110415T1600Z-110416T0100Z/ /O.NEW.KLUB.FW.W.0021.110415T1600Z-110416T0200Z/ CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE- LUBBOCK-CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL- 543 AM CDT FRI APR 15 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR THE EASTERN SOUTH PLAINS...SOUTHEASTERN TEXAS PANHANDLE AND ROLLING PLAINS FOR 20 MPH OR GREATER WINDS AT THE 20 FOOT LEVEL...RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER AND AN EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. NORTH TO NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH OVER THE ROLLING PLAINS...EASTERN SOUTH PLAINS...AND EXTREME SOUTHEASTERN PANHANDLE. THE COMBINATION OF STRONG WINDS...VERY LOW RELATIVE HUMIDITIES AND CRITICALLY DRY GRASSY FUELS WILL RESULT IN FAVORABLE CONDITIONS FOR THE RAPID SPREAD OF WIND-DRIVEN GRASSLAND WILDFIRES. ANY WILDFIRES WILL POSE A RISK FOR LARGE...FAST MOVING AND LIFE THREATENING BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
792 WWUS84 KLUB 152047 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 347 PM CDT FRI APR 15 2011 TXZ022>026-029>032-035>038-042>044-160200- /O.CON.KLUB.FW.W.0021.000000T0000Z-110416T0200Z/ CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE- LUBBOCK-CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL- 347 PM CDT FRI APR 15 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR ALL BUT THE WESTERN SOUTH PLAINS FOR WINDS OF 20 MPH OR GREATER AT THE 20 FOOT LEVEL...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND AN EXTREME FIRE DANGER... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. DANGEROUS FIRE WEATHER CONDITIONS WILL PERSIST OVER ALL BUT THE WESTERN SOUTH PLAINS THROUGH EARLY THIS EVENING AS NORTHWEST WINDS BETWEEN 25 AND 35 MPH COMBINE WITH RELATIVE HUMIDITIES AROUND 10 PERCENT. THE VOLATILE STATE OF AREA FUELS WILL CONTINUE TO SUPPORT THE RAPID GROWTH OF GRASSLAND WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW OR WILL SHORTLY. A COMBINATION OF STRONG WIND...LOW RELATIVE HUMIDITY AND DRY VEGETATION WILL CREATE THE THREAT OF DANGEROUS WILDFIRES. && $$
966 WWUS84 KLUB 160209 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 909 PM CDT FRI APR 15 2011 TXZ022>026-029>032-035>038-042>044-160315- /O.EXP.KLUB.FW.W.0021.000000T0000Z-110416T0200Z/ CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE- LUBBOCK-CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL- 909 PM CDT FRI APR 15 2011 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED THIS EVENING...BRINGING AN END TO CRITICAL FIRE WEATHER CONDITIONS. HOWEVER...VERY DRY AIR WILL REMAIN IN PLACE...WITH OVERNIGHT RECOVERIES ONLY AROUND 40 PERCENT. ADDITIONALLY...ALTHOUGH WINDS WILL BE LIGHT TONIGHT...THEY WILL BE VARIABLE IN DIRECTION WHICH MAY CREATE DIFFICULTIES WITH ANY ONGOING FIRE FIGHTING OPERATIONS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 15, 4:45 AM CDT, 58 minutes earlier.
Area forecast discussion, Apr 15, 4:45 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 445 AM CDT FRI APR 15 2011 .SHORT TERM... A CLOSED UPPER LOW CURRENTLY OVER KANSAS WILL CONTINUE TO TAKE ITS SWEET TIME MOVING EASTWARD STILL EXERTING ITS STRONG INFLUENCE OVER THE AREA. WINDS WILL START OUT BREEZY BY DAYBREAK THANKS IN PART DUE TO PRESSURE RISES BEHIND A COLD FRONT THAT MOVED THROUGH THE AREA YESTERDAY EVENING. A STRONG HEIGHT GRADIENT AND SURFACE PRESSURE GRADIENT FROM THIS STRONG UPPER LEVEL STORM SYSTEM WILL PERSIST OVER THE AREA WITH HIGHER WINDS IN THE EASTERN PANHANDLE. THE GRADIENTS WILL NOT RELAX UNTIL LATE TONIGHT AS THE CLOSED LOW MOVES FURTHER EAST. WIND MAXES ALOFT WILL INCREASE THROUGH THE MORNING AND WILL NOT DECREASE UNTIL LATE IN THE AFTERNOON. WINDS WILL QUICKLY INCREASE AFTER DAYBREAK WITH FAST MIXING AND STRONG SUBSIDENCE ESPECIALLY OFF THE CAPROCK. WINDS AT 850MB ARE PROGGED AT 50-60KT OFF THE CAPROCK THIS MORNING AND DECREASING IN THE AFTERNOON. THE STRONGEST WINDS AT 700MB ARE IN THE EASTERN PANHANDLE BUT REACH SPEEDS OF 50-60KT OFF THE CAPROCK. HIGHEST WINDS ARE EXPECTED OVER THE SOUTHEASTERN PANHANDLE WITH GUIDANCE SHOWING HIGH WIND CRITERIA BEING MET. IT IS DIFFICULT TO GAUGE WHETHER THERE WILL BE MUCH BLOWING DUST TODAY DESPITE THE STRONG WINDS. NORTH TO NORTHWEST WINDS ARE NOT THE OPTIMAL SOURCE REGIONS FOR WIDESPREAD BLOWING DUST. GIVEN THIS LOW CONFIDENCE...WILL INCLUDE PATCHY BLOWING DUST IN THE FORECAST FOR AREAS MOSTLY ON THE CAPROCK. TEMPERATURES FOR THIS AFTERNOON WILL BE BROUGHT DOWN TO OR JUST BELOW SEASONAL AVERAGES WITH THE COLD FRONT FROM YESTERDAY. WITH WINDS GOING LIGHT ON SATURDAY MORNING...TEMPERATURES WILL BE ON THE CHILLY SIDE WITH POSSIBLE FREEZING TEMPERATURES IN THE SOUTHWESTERN TEXAS PANHANDLE. JDV && .LONG TERM... PATTERN WILL DE-AMPLIFY OVER THE WEEKEND WITH NEAR ZONAL FLOW ALOFT APPEARING TO DOMINATE FOR MUCH OF THE COMING WEEK. LONG WAVE TROUGH SHOULD RETURN TO THE WEST COAST LATER IN THE WEEK WITH FLOW ALOFT OVER THE SOUTHERN PLAINS BACKING SLIGHTLY TO THE SOUTHWEST. FAST MOVING DISTURBANCES WILL PASS MAINLY WELL NORTH OF THE AREA BUT EACH WILL STILL BE FULLY CAPABLE OF PRODUCING BREEZY OR LOW- END WINDY EPISODES. ONE SUCH WAVE EXPECTED TO PASS MIDDAY SUNDAY AND ANOTHER ON TUESDAY. FORECAST-ABILITY WILL BE RELATIVELY LOW DUE TO THE RAPID FLOW ALOFT AND INCREASING UNCERTAINTY OF FEATURES IN THE EASTERN PACIFIC MID TO LATE NEXT WEEK. ALSO...UNTIL THE WEST COAST TROUGH MATURES...THERE MAY BE SOME OPPORTUNITY FOR DEEPENING OF PRESSURES OVER CENTRAL U.S. THOUGH WE ARE NOT SEEING THIS IN ANY CURRENT SOLUTION. SO...WE WILL CONTINUE DRY AND WARMER TREND EARLY BEFORE EDGING TEMPERATURES SLIGHTLY LOWER LATER IN THE WEEK...AS INDICATED BY MODEL BLENDS SHOVING A WEAK FRONT SOUTHWARD THROUGH THE PLAINS. MOISTURE MIGHT INCREASE BEHIND SUCH A FRONT IN A TYPICAL APRIL PATTERN...BUT GIVEN DROUGHT CONDITIONS WE ARE RELUCTANT TO BUY INTO ANY REAL HOPE OF MOISTURE LET ALONE SHOWERS. RMCQUEEN && .FIRE WEATHER... EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EXPECTED OVER MUCH OF THE ROLLING PLAINS AND THE SOUTHEASTERN PANHANDLE TODAY WITH STRONG NORTHWEST WINDS. AIRMASS SOMEWHAT COOLER BUT REMAINING EXTREMELY DRY. CRITICAL CONDITIONS WILL EXTEND ONTO THE CAPROCK INTO PORTIONS OF WESTERN PANHANDLE AND CENTRAL SOUTH PLAINS. RED FLAG WARNINGS ARE IN EFFECT WITH FIRE DANGER ELEVATED OVER FAR SOUTHWESTERN ZONES. SATURDAY THROUGH MUCH OF NEXT WEEK WILL SEE FAST MOVING DISTURBANCES PASSING NORTH OF THE AREA...EACH CAPABLE OF GENERATING ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS. TOO EARLY TO PIN-POINT ANY PARTICULARLY TROUBLING DAYS ALTHOUGH TUESDAY GRABS SOME ATTENTION AT THIS POINT. RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 65 31 77 41 85 / 0 0 0 0 0 TULIA 66 33 73 45 86 / 0 0 0 0 0 PLAINVIEW 67 35 73 45 86 / 0 0 0 0 0 LEVELLAND 68 37 77 45 88 / 0 0 0 0 0 LUBBOCK 70 36 76 47 88 / 0 0 0 0 0 DENVER CITY 72 38 80 46 89 / 0 0 0 0 0 BROWNFIELD 71 38 77 46 89 / 0 0 0 0 0 CHILDRESS 70 36 75 48 88 / 0 0 0 0 0 SPUR 71 39 76 47 89 / 0 0 0 0 0 ASPERMONT 74 41 76 49 90 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ022>026-029>032-035>038-042>044. WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ023-024-029>031-036>038-043-044. HIGH WIND WARNING FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ025-026-032. && 01/05
Hazardous weather outlook, Apr 15, 4:57 AM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 457 AM CDT FRI APR 15 2011 TXZ021>044-161000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 457 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT WIND AND FIRE WEATHER NORTH TO NORTHWEST WINDS WILL INCREASE THIS MORNING AND EARLY AFTERNOON TO BETWEEN 40 AND 50 MPH ACROSS THE SOUTHEASTERN TEXAS PANHANDLE. WINDS EXCEEDING 30 MPH WILL EXIST ACROSS THE ROLLING PLAINS AND EASTERN SOUTH PLAINS. THE WINDY CONDITIONS COMBINED WITH LOW RELATIVE HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. ADDITIONALLY...PATCHY BLOWING DUST MAY REDUCE VISIBILITIES. A HIGH WIND WARNING IS IN EFFECT FOR THE SOUTHEASTERN TEXAS PANHANDLE WITH A WIND ADVISORY FOR THE ROLLING PLAINS AND EASTERN SOUTH PLAINS. A RED FLAG WARNING IS IN EFFECT FOR THE SOUTHEASTERN PANHANDLE...ROLLING PLAINS AND EASTERN SOUTH PLAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS COULD ERUPT ON ALMOST ANY DAY FROM SATURDAY THROUGH AT LEAST NEXT WEDNESDAY. GUSTY WINDS... ABOVE NORMAL TEMPERATURES...AND VERY DRY CONDITIONS WILL BE COMMON THROUGHOUT THIS PERIOD.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 5:42 AM CDT | High Wind Warning | LUB | Childress, Cottle, Hall | 13 hr |
| Apr 15, 5:42 AM CDT | Wind Advisory | LUB | Briscoe, Crosby, Dickens, Floyd, Hale, Kent and 4 more | 13 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.